Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 6, 1999, 3:36 PM CDT for Cass County, Minnesota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 1999, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 6, 1999, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cass County, MN
The radar
The Duluth radar (KDLH), 176 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907 WUUS1 KDLH 062039 RRA SVRDLH MNC021-062130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 336 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CASS COUNTY IN MINNESOTA * UNTIL 430 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HACKENSACK...OR ABOUT 41 MILES NORTH OF BRAINERD...MOVING NORTH AT 45 MPH. DIME SIZE HAIL WAS REPORTED IN HACKENSACK. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES EAST OF WALKER...6 MILES WEST OF WHIPHOLT AT 345 PM CDT OVER SCHLEY...7 MILES EAST OF CASS LAKE AT 410 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4690 9465 4688 9439 4741 9421 4742 9461 SCW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:27 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 6, 3:27 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 327 PM CDT SUN JUN 6 1999 FORECAST FOCUS IS IN SHORT TERM AND IS SEVERE WEATHER. LINE OF THUNDERSTORMS FIRED ALONG DRY LINE IN WESTERN MINNESOTA AS IT MOVED INTO MORE UNSTABLE AIR WITH DEWPOINTS IN THE MIDDLE AND UPPER 60S. GOOD SHEAR EXISTS ACROSS CWA AS NOTED BY SPC WITH 75KTS FLOW AT 500MB AT MPX THIS MORNING. BETTER SHEAR FURTHER NORTH IN VICINITY OF WARM FRONT WHICH LIES ACROSS FAR NORTHERN MINNESOTA AND NUMEROUS WARNINGS ISSUED IN NORTHERN NORTH DAKOTA AND MINNESOTA. STORMS WILL CONTINUE TO FIRE AND MOVE NORTHEAST...BUT MOVE MORE EAST AS A LINE. AIRMASS WILL REMAIN VERY UNSTABLE AND MSAS SHOWS SURFACE LIFTED INDICES OF -13 IN SOUTHERN WISCONSIN CWA AND -9 NORTH CENTRAL MINNESOTA. STORMS ALSO DEVELOPED IN IOWA AND SOUTHWEST WISCONSIN IN AREA OF DIVERGENCE OF 300 MB JET. JET MOVES NORTH THROUGH WESTERN WISCONSIN THIS EVENING AND AREA OF DIVERGENCE PULLS THROUGH AS WELL. STORMS SHOULD CONTINUE TO SURGE NORTH WITH 850MB THETA-E RIDGE MOVING INTO EASTERN WISCONSIN BY EARLY MORNING. HEAVY RAIN WORDING IN FORECAST FOR NORTHWEST WISCONSIN STILL LOOKS GOOD THIS EVENING. UPPER LOW ALONG NORTH DAKOTA/SOUTH DAKOTA BORDER SHOULD LIFT NORTHEAST AS MORNING ANALYSIS SHOWED 70-90M HEIGHT FALLS NORTHEAST OF LOW. HOWEVER...RUC AND SATELLITE IMAGERY SHOW A BIT MORE EASTERLY MOVEMENT THIS AFTERNOON. EXPECT THUNDERSTORMS THIS EVENING IN WESTERN AND SOUTHWEST ZONES...THEN A BRIEF BREAK OCCURS BEFORE INFLUENCE OF UPPER LOW MOVES IN. ELSEWHERE...SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. .DLH...NONE. MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:06 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 54 min |
| Jun 6, 4:17 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 43 min |
| Jun 6, 4:20 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 70 min |
| Jun 6, 4:39 PM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 66 min |
| Jun 6, 4:53 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 67 min |
| Jun 6, 5:35 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 55 min |
| Jun 6, 5:51 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 54 min |
| Jun 6, 6:01 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 29 min |
| Jun 6, 6:22 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 68 min |
| Jun 6, 6:37 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 38 min |
| Jun 6, 6:37 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 53 min |
| Jun 6, 6:48 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 57 min |
| Jun 6, 6:54 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.